MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 3MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 3MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLY120308
Medical Device Problem Codes Stretched (1601); Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The initial reporter phone: (b)(6).The email address of the initial reporter is not available / reported.A review of manufacturing documentation associated with this lot (k10094) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the emergency isolation coil embolization at the distal splenic artery, after the 2mm x 8cm galaxy g3 xtrasoft coil was implanted in the main splenic artery using the carry leon microcatheter (utm) and the carry leon high-flow microcatheter (utm) using the coaxial technique, three more coils of the same size was implanted and then the complaint coil, a 3mm x 8cm galaxy g3 coil (gly120308 / k10094) was inserted to pack the parent blood vessel that has been packed back, but the coil could not be detached with the enpower control cable.The detachment button was pressed repeatedly four times.The coil was successfully removed from the patient because it was paired with the delivery wire.The coil was still attached to the delivery system when it was removed.After confirming with angiography that there was embolization, the procedure was considered completed.The reported issue did not result in any clinically significant delay in the procedure.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during the emergency isolation coil embolization at the distal splenic artery, after the 2mm x 8cm galaxy g3 xtrasoft coil was implanted in the main splenic artery using the carry leon microcatheter (utm) and the carry leon high-flow microcatheter (utm) using the coaxial technique, three more coils of the same size was implanted and then the complaint coil, a 3mm x 8cm galaxy g3 coil (gly120308 / k10094) was inserted to pack the parent blood vessel that has been packed back, but the coil could not be detached with the enpower control cable.The detachment button was pressed repeatedly four times.The coil was successfully removed from the patient because it was paired with the delivery wire.The coil was still attached to the delivery system when it was removed.After confirming with angiography that there was embolization, the procedure was considered completed.The reported issue did not result in any clinically significant delay in the procedure.There was no report of any patient adverse event or complication.The returned complaint device underwent evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 2mm x 8cm galaxy g3 xtrasoft coil was received ctonained in a pouch.Visual inspection was performed.The device positioning unit (dpu) was observed kinked at 128cm from the proximal end.The marker band was located at 43 cm from the hub; this is within specification.The embolic coil was separated from the device.No other anomalies were observed.Microscopic inspection was performed.The resistance heating (rh) coil was observed in normal condition without any evidence that it had been heated.The embolic coil as noted during the visual inspection was separated from the device; the coil had been mechanically separated and appeared in stretched condition under magnification.A review of manufacturing documentation associated with this lot (k10094) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint documented that the complaint coil was used to pack the parent blood vessel, but the coil could not be detached.Based on the evaluation performed on the returned device, the failure to detach issue was not confirmed although the embolic coil was observed separated from the rest of the device and the rh coil did not show evidence that it had been heated.The mechanically separated coil is likely due to force though this cannot be conclusively determined.Coil stretching is a known potential issue associated with the use of this device.The ifu provides proper handling instructions for the device to prevent such issue from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.The stretched condition of the embolic coil was not originally reported with the complaint.The exact cause of the observed stretched condition could not be conclusively determined; however, it may have been the result of inadvertent force that may have been applied during the procedural handling attempt to detach the coil.After four attempts at pressing the detachment button, it was reported that the coil was removed from the patient when it paired with the delivery wire.The coil may have become stretched during the removal from the patient.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.In addition, devices also undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 2mm x 8cm galaxy g3 xtrasoft coil left the manufacturing facility with the embolic coil separated from the device and in stretched condition as observed during the microscopic inspection.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event of failure to detach was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 3MM X 8CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10404738
Report Number3008114965-2020-00304
Device Sequence Number16857480
Product Code KRD
UDI-Device Identifier10886704077466
UDI-Public10886704077466
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberGLY120308
Device Catalogue NumberGLY120308
Device Lot NumberK10094
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2020
Initial Date Received by Manufacturer 07/26/2020
Supplement Date Received by Manufacturer10/02/2020
Initial Report FDA Received Date08/13/2020
Supplement Report FDA Received Date10/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARRY LEON HIGH-FLOW MICROCATHETER (UTM); CARRY LEON MICROCATHETER (UTM); ENPOWER CONTROL CABLE; ENPOWER DCB